Nebraska, 2025

Blizzard and High Wind in Nebraska, March 19, 2025

March 19, 2025 · NWS OAX · 38 events in 22 counties and zones

A dynamic shortwave trough moving into the central Plains led to the development of a deepening closed low over Nebraska and Kansas during the late evening of March 18, 2025, continuing into the early morning hours of March 19. This amplifying system enhanced a strong low-level jet across the central and southern Plains, driving significant moisture transport into eastern Nebraska and western…

Where it happened

Every event with a place to put it; 38 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A dynamic shortwave trough moving into the central Plains led to the development of a deepening closed low over Nebraska and Kansas during the late evening of March 18, 2025, continuing into the early morning hours of March 19. This amplifying system enhanced a strong low-level jet across the central and southern Plains, driving significant moisture transport into eastern Nebraska and western Iowa. A plume of 500 700 J/kg of MUCAPE supported the initiation of showers and thunderstorms, some of which produced severe hail.

As the morning progressed, rain transitioned to snow, aided by an intensifying TROWAL and deformation axis that produced heavy snowfall through the morning hours. Snowfall rates exceeded 1 inch per hour in some locations. Snow tapered off by evening, with the highest accumulations ranging from 5 to 12 inches falling in a swath from York to Fremont, Nebraska, and into southwest Iowa.

Another major impact of this system was strong winds, with widespread gusts of 50 to over 70 mph across eastern Nebraska and southwest Iowa. The combination of heavy snow and high winds resulted in blizzard conditions, leading to significant blowing and drifting snow. Visibility was severely reduced, prompting multiple highway and interstate closures throughout the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 18, 10:49 PM CST, 1 hour 11 minutes earlier. Its key messages:

  • Warm, very dry, and breezy conditions will lead to extreme fire danger into early this evening in southeast Nebraska, where a Red Flag Warning is in effect.
  • Rain changing to snow Tuesday night into Wednesday morning. Periods of heavy snow along with winds gusting 50 to 70 mph will result in blizzard conditions and dangerous to impossible travel conditions for much of the area. A Blizzard Warning and Winter Weather Advisory are in effect.
  • Along with blizzard conditions, the strong winds could lead to damage to trees and power lines with scattered power outages. A High Wind Warning is in effect for the entire area Wednesday.
  • Temperatures after the snow will remain mild with highs in the 40s and lower 50s on Thursday and 50s and 60s Friday into early next week, so expect any snow to melt quickly.
Area forecast discussion, Mar 18, 10:49 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1149 PM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Warm, very dry, and breezy conditions will lead to extreme
  fire danger into early this evening in southeast Nebraska,
  where a Red Flag Warning is in effect.

- Rain changing to snow Tuesday night into Wednesday morning.
  Periods of heavy snow along with winds gusting 50 to 70 mph
  will result in blizzard conditions and dangerous to impossible
  travel conditions for much of the area. A Blizzard Warning
  and Winter Weather Advisory are in effect.

- Along with blizzard conditions, the strong winds could lead to
  damage to trees and power lines with scattered power outages.
  A High Wind Warning is in effect for the entire area
  Wednesday.

- Temperatures after the snow will remain mild with highs in the
  40s and lower 50s on Thursday and 50s and 60s Friday into
  early next week, so expect any snow to melt quickly.

&&

.DISCUSSION...
Issued at 345 PM CDT Tue Mar 18 2025

Early afternoon analysis showed surface boundary stalled over
southeast NE into central IA, roughly along a line from Lincoln
to Omaha. To the north of that boundary temperatures remained in
the 50s to lower 60s with northeast winds. To the south
temperatures had climbed into the mid to upper 70s with
southwest winds despite a decent amount of mid to high level
clouds. In addition, RH values had dropped into the teens to
lower 20s in this area with occasional gusts nearing 30 mph.
This has led to extreme fire danger in some locations and a Red
Flag Warning will remain in effect through 8 PM when RH should
start to recover.

The main story remains the intense system progged to bring us
thunderstorms, strong winds, and fairly widespread blizzard
conditions late tonight through much of Wednesday. Latest
analysis shows the responsible larger scale upper level trough
pushing into the Rockies while a surface low continues to deepen
over northeast CO. The low will push east through northern KS
this evening and eventually northeast across northern MO and IA
during the day Wednesday. Ahead of the low, low level moisture
transport will start to ramp up and point into the area by
around midnight or so with thunderstorm development near the
aforementioned surface boundary shortly thereafter. Latest HREF
mean shows 500-1000 J/kg of MUCAPE to work with with plenty of
vertical shear for thunderstorm organization. As a result, could
see a few stronger to isolated severe storms with hail being
the main threat and perhaps a damaging wind gust or two.

But really the big focus should be on the snow/blizzard aspect
of this system. Strong north winds on the back side of the low
will usher in cold air with rain in the deformation band
eventually changing over to snow from northwest to southeast.
Most guidance today has trended farther southeast with the
primary band of precipitation farther southeast and now includes
the I-80 corridor between Lincoln and Omaha. Still a few things
to keep a very close eye on, however:

1) How quickly do we change from rain to snow? Given the very
strong frontogenesis/forcing and ample moisture, expect fairly
heavy precipitation rates to cool us rather quickly, this may
not be a huge concern. However, with instability remaining in
place as the changeover occurs some of our snowfall could be
chewed away by sleet.

2) How quickly does snow start sticking? Again, with the
heavier rates expected, thinking it will start to pile up
somewhat quickly. In addition, if we get a coating of sleet
down, that could further help snow to start accumulating. Still,
air and road temperatures will be starting rather warm, so
there could be a bit of a delay.

3) How far north does drier air extend? A few pieces of
guidance (most notably the GFS) show a rather dry layer around
700 mb extending northwest to Omaha/Lincoln which would keep the
heaviest snow a little farther northwest than a vast majority
of other guidance. Wherever that dry layer does extend will
likely mark a very sharp cutoff between several inches of snow
and maybe 1" or so. Current consensus keeps this southeast of
the I-80 corridor between Lincoln and Omaha and eventually it is
overcome anyway with some snow falling, but again, amounts
would likely be significantly less in this area where we have a
Winter Weather Advisory in effect.

4) How quickly does dry air push in from the northwest? Several
pieces of guidance today have shown a dry punch that severely
limits snowfall accumulation on the northwest side of the band
(see NAM/NAMNest). Think this is a legitimate concern and will
likely lead to another sharp cutoff on the northwest side of the
band. However, there remains a fair amount of spread on where
exactly that cutoff will be with solutions ranging from SD to as
far south as Norfolk. With this in mind, there was
consideration for removing places like Knox county from the
Blizzard Warning, but currently thinking at least part of the
county will see significant enough snowfall to lead to
whiteouts.

So now for the middle of the band. Again, very strong forcing
and ample moisture will lead to a band of very heavy snowfall
that when combined with 50-70 mph wind gusts will lead to
blizzard conditions and dangerous to flat out impossible travel
conditions, likely along with some power outages. HREF suggests
a 70-100% chance of 1 inch per hour snowfall rates for several
hours for much of the area and even a 60%+ chance for 2 inch per
hour rates at times. Just very, very heavy snow. So regardless
of how much ends up sticking, as the snow falls, expect blizzard
conditions. Current forecast has 6-10" in the main band which
is centered on a line from roughly York, NE to Denison, IA and
within a county or 2 on either side, including I- 80 in
southeast Nebraska. Still potential for this to shift slightly
and temperatures to change and again, with the sharp cutoffs in
snow amounts, it wouldn't take much of a shift or change in
temperature (even 1-2 degrees) to lead to significantly
different impacts in a given location.

Most of the snow should exit by Wednesday evening with winds
tapering off not long after, though could see a few hours of
blowing and drifting snow after it's done falling. While
temperatures will be cooler behind the system, we'll still see
highs in the 40s over the snowpack with plenty of sunshine to
start melting on Thursday. Depending how quickly it melts, we
should start to see a return to 50s and 60s Friday into next
week. As far as additional precip chances, a weaker shortwave
trough could bring some spotty rain chances on Friday (15%).
Another stronger system could clip us with some rain on Sunday
(15-30% chance), but guidance continues to suggest higher
chances and amounts will remain to our east.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1132 PM CDT Tue Mar 18 2025

VFR Conditions still at TAF issuance, but with northerly winds
at 17 to 34 knots. Showers will develop through the night, becoming
snow at KOFK by 09z, but with snow ending there by 16z. A mix
of thunder, sleet, rain, and snow could occur at KLNK/KOMA by
10-14z, becoming all snow by 13-14z. During the peak of the
snow, have dropped visibility down to 1/4 mile at both KLNK/KOMA
15-20z time frame, with visibility improving back to VFR by
00-01z. While it will be hard to measure snowfall, storm totals
at KOFK up to 4", and around 6" at KLNK/KOMA. Regarding peak
winds speeds, have 55 knots at all three TAF locations, but it
could even be higher.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Blizzard Warning from 4 AM to 10 PM CDT Wednesday for NEZ015-
     033-034-043>045-050>053-065>068-078-088-089.
     High Wind Warning from 4 AM to 7 PM CDT Wednesday for NEZ034-
     045-052-053-067-068-090>093.
     Winter Weather Advisory from 10 AM to 10 PM CDT Wednesday for
     NEZ090>093.
     Blizzard Warning until 7 PM CDT Wednesday for NEZ011-012-
     016>018-030>032-042.
     High Wind Warning until 7 PM CDT Wednesday for NEZ011-012-
     015>018-030>033-042>044-050-051-065-066-078-088-089.
IA...Blizzard Warning from 4 AM to 10 PM CDT Wednesday for IAZ043-
     055-056-069.
     High Wind Warning from 4 AM to 7 PM CDT Wednesday for IAZ043-
     055-056-069-079-080-090-091.
     Winter Weather Advisory from 10 AM to 10 PM CDT Wednesday for
     IAZ079-080-090-091.

&&

DISCUSSION...CA
AVIATION...DeWald
Hazardous weather outlook, Mar 18, 2:56 PM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
356 PM CDT Tue Mar 18 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191200-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
356 PM CDT Tue Mar 18 2025

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

There is a small chance (5-10%) for a strong to severe storm to
develop near and north of Interstate 80 after midnight. Hail up
to quarter size would be the primary hazard.

Periods of heavy snow and very strong winds gusting 50 to 70 mph
are expected over parts of eastern Nebraska and western Iowa
tonight into Wednesday. This will lead to blizzard conditions in
the areas that experience the heaviest, most persistent snow.
Travel in these areas will become dangerous to impossible. The
strong winds could also damage trees and power lines with
scattered power outages possible.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

Some blowing snow could persist early Wednesday evening before
winds taper off after sunset.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required, but snowfall and severe
weather reports are appreciated.

In the hours before

Local storm report, Mar 18, 11:46 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
1246 AM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Non-Tstm Wnd Gst 6 NW Greenwood          41.02N 96.52W
03/19/2025  M59 MPH          Lancaster          NE   Public

            Measured by public weather station.

&&

DMP
Local storm report, Mar 18, 11:47 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
1247 AM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     Non-Tstm Wnd Gst 4 WNW Bennet            40.70N 96.57W
03/19/2025  M58 MPH          Lancaster          NE   Public

            Measured by public weather station.

&&

DMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 blizzard, 18 high wind. Local standard time, as filed.

Blizzard, Boone

When
March 19, 12:00 AM CST to 12:42 PM CST
Where
Boone forecast zone
Reported by
Utility Company
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

Blizzard conditions reported with numerous power outages and broken power poles. Snowfall amounts generally in the 1 to 4 range with wind gusts measured up to 66 mph.

Blizzard, Madison

When
March 19, 12:00 AM CST to 12:42 PM CST
Where
Madison forecast zone
Reported by
Department of Highways
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

Highway 32 closed near Madison due to blizzard conditions. Snowfall amounts generally in the 1 to 4 range with wind gusts measured up to 53 mph.

Blizzard, Stanton

When
March 19, 12:00 AM CST to 12:42 PM CST
Where
Stanton forecast zone
Reported by
Department of Highways
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

Highway 32 closed in eastern Stanton County due to blizzard conditions. Snowfall amounts generally in the 3 to 6 range with wind gusts estimated in the 50-60 mph range.

Blizzard, Platte

When
March 19, 12:00 AM CST to 12:42 PM CST
Where
Platte forecast zone
Reported by
AWOS
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

AWOS hit true blizzard criteria, Highway 91 closed across Platte and Colfax Counties due to blizzard conditions. Snowfall amounts generally in the 3 to 8 range with wind gusts measured up to 52 mph.

High Wind, Boone

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Boone forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

KBVN measured wind gust of 66 mph.

High Wind, Platte

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Platte forecast zone
Measured
45 kt (52 mph) measured sustained
Reported by
AWOS
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

KOLU AWOS measured sustained wind speeds of over 40 mph from 0956Z to 1108Z.

High Wind, Dodge

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Dodge forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Mesonet station UR363 measured gust of 58 mph. Report via social media of many tree limbs down and no power. EM reports several downed powerlines and trees across Dodge County. Picture and report on social media of snapped power poles in Scribner. Power lines down over Highway 275.

High Wind, Butler

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Butler forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Mesonet station NE045 in David City measured gust of 63 mph.

High Wind, Saunders

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Saunders forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Personal weather station reported gust of 58 mph. Public report of downed power lines laying across a county road during evening hours of March 19th. Public report of seven power poles knocked down in between Wahoo and Weston.

High Wind, Seward

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Seward forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Social media post showing large tree limbs down, including one on top of a truck. 74 mph gust east of Seward/Lancaster line. 58 mph gust south of the Seward/Saline line.

High Wind, Lancaster

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Lancaster forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

KLNK ASOS hit true High Wind Warning Criteria at 12:11Z (63 mph gust). An additional 71 mph gust was recorded at 16:00Z and a 74 mph gust at 16:08Z from the ASOS. Personal weather station measured gusts of 58 mph, 59 mph and 63 mph.

High Wind, Saline

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Saline forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Mesonet station CW7409 measured gust of 58 mph. Personal weather station measured gust of 58 mph.

High Wind, Jefferson

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Jefferson forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Personal weather station measured gust of 59 mph.

High Wind, Gage

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Gage forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Personal weather station measured gust of 60 mph. KBIE ASOS measured sustained winds of over 40 mph for at least one hour at 1615Z.

High Wind, Colfax

When
March 19, 12:00 AM CST to 6:00 PM CST
Where
Colfax forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Mesonet
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

No observations within the county, however Mesonet station UR363 measured gust of 58 mph just east of the Colfax/Dodge county line.

Blizzard, Thurston

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Thurston forecast zone
Reported by
Department of Highways
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

US Highway 75, Highway 9, and Highway 94 closed across Thurston County due to blizzard conditions. Snowfall amounts generally in the 4 to 8 range with wind gusts estimated in the 50 to 70 mph range.

Blizzard, Cuming

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Cuming forecast zone
Reported by
Department of Highways
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

US Highway 51, Highway 9, and Highway 32 closed in much of Cuming County due to blizzard conditions. Snowfall amounts generally in the 3 to 8 range with wind gusts estimated in the 50-70 mph range.

Blizzard, Burt

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Burt forecast zone
Reported by
Department of Highways
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

US Highway 75 and Highway 32 closed in Burt county due to blizzard conditions. Snowfall amounts generally in the 6 to 8 range with wind gusts measured up to 75 mph.

Blizzard, Colfax

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Colfax forecast zone
Reported by
Department of Highways
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

US Highway 30 across Colfax County closed due to blizzard conditions. Snowfall amounts generally in the 7 to 12 range with wind gusts estimated in the 50 to 70 mph range.

Blizzard, Dodge

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Dodge forecast zone
Reported by
Department of Highways
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

US Highways 30, 275, and 75, and Highways 91 and 79 closed in Dodge County due to blizzard. Snowfall amounts generally in the 5 to 10 range with wind gusts measured up to 58 mph.

Blizzard, Washington

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Washington forecast zone
Reported by
Department of Highways
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Highway 91 closed between Blair and Nickerson. Snowfall amounts generally in the 5 to 10 range with wind gusts measured up to 64 mph.

Blizzard, Butler

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Butler forecast zone
Reported by
Department of Highways
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Highways 15, 64, and 92 closed in Butler County due to blizzard conditions. Snowfall amounts generally in the 6 to 10 range with wind gusts measured up to 63 mph.

Blizzard, Saunders

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Saunders forecast zone
Reported by
Public
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Power lines down along County Road M/Nebraska 92 between Mead and Yutan. Snowfall amounts generally in the 6 to 10 range with wind gusts measured up to 59 mph.

Blizzard, Douglas

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Douglas forecast zone
Reported by
Department of Highways
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Partial closures of highways 275, 6, 64, and 36 in northern and western Douglas County due to blizzard. Fallen trees on Highway 36 east of Bennington between N 153rd Circle and N 144th Plaza. Highway 36 closed. Snowfall amounts generally in the 3 to 8 range with wind gusts measured up to 73 mph and visibility down to 1/4 mile.

Blizzard, Sarpy

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Sarpy forecast zone
Reported by
Department of Highways
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

I-80 closed between Waverly and Gretna. Snowfall amounts generally in the 3 to 8 range with wind gusts measured up to 67 mph and visibility down to 1/4 mile.

Blizzard, Seward

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Seward forecast zone
Reported by
Department of Highways
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Interstate 80, Highway 15, 34, and others in Seward County all closed due to blizzard conditions. Snowfall amounts generally in the 5 to 9 range with wind gusts estimated in the 60-75 mph range.

Blizzard, Lancaster

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Lancaster forecast zone
Reported by
ASOS
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

ASOS hit true blizzard criteria, Interstate 80, portions of US Highway 6, Highway 34 west of Lincoln closed due to blizzard conditions. Several highways, including 2, 43, 33, 6, 34, and I-80 closed in parts of Lancaster County. Snowfall amounts generally in the 3 to 8 range with wind gusts measured up to 74 mph.

Blizzard, Cass

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Cass forecast zone
Reported by
Department of Highways
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

I-80 closed between Waverly and Gretna due to blizzard conditions. Snowfall amounts generally in the 2 to 5 range with wind gusts measured up to 77 mph.

Blizzard, Saline

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Saline forecast zone
Reported by
Department of Highways
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

US Highway 6, and highway 15 in Saline County closed due to blizzard conditions. Several highways, including 15, 74, 41, and others closed in Saline County due to blizzard. Snowfall amounts generally in the 3 to 8 range with wind gusts measured up to 58 mph.

Blizzard, Jefferson

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Jefferson forecast zone
Reported by
Department of Highways
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Several highways, including US 136, highways 15, 4, and 8 are closed across Jefferson County due to blizzard. Snowfall amounts generally in the 1 to 4 range with wind gusts measured up to 59 mph.

Blizzard, Gage

When
March 19, 3:00 AM CST to 6:58 PM CST
Where
Gage forecast zone
Reported by
Department of Highways
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Highway 41 and 4 are closed due to blizzard conditions across northern and western Gage County. Snowfall amounts generally in the 1 to 3 range with wind gusts measured up to 60 mph.

High Wind, Burt

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Burt forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

KTQE ASOS measured wind gust of 58 mph. Personal weather station measured gust of 75 mph. Personal weather station measured gust of 70 mph. Burt County EM reported large tree branches down.

High Wind, Washington

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Washington forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Personal weather station measured gust of 64 mph.

High Wind, Douglas

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Douglas forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Personal weather station measured gust of 73 mph and 63 mph. NWS Employee measured gust of 65 mph. KOMA ASOS measured wind gust of 59 mph. Official NWS observation of 59 mph. Highway 36 closed due to downed powerlines on the road. Downed power lines along Highway 92, 1 mile east of Venice.

High Wind, Sarpy

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Sarpy forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

Personal weather station measured gust of 67 mph and 64 mph. Relayed by KMTV, report of snapped power poles at 96th and Giles. I-80 closed between exit 432 and exit 442 for downed powerlines.

High Wind, Cass

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Cass forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

Personal weather station measured gust of 77 mph and 72 mph.

High Wind, Otoe

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Otoe forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

Personal weather station measured gust of 63 mph.

High Wind, Richardson

When
March 19, 3:00 AM CST to 6:00 PM CST
Where
Richardson forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

KFNB measured gust of 61 and 60 mph.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244944, 1244946, 1244947, 1244952, 1245123, 1245125, 1245126, 1245128, 1245129, 1245132, 1245133, 1245136, 1245137, 1245138, 1245140, 1244942, 1244948, 1244950, 1244953, 1245106, 1245107, 1245108, 1245109, 1245110, 1245111, 1245112, 1245113, 1245114, 1245115, 1245116, 1245117, 1245124, 1245127, 1245130, 1245131, 1245134, 1245135, 1245139.